Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Grand Forks, ND

June 17, 2016Otter Tail County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 17, 2016, 10:28 AM CDT for Otter Tail County, Minnesota. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 10:28 AM CDT (15:28 UTC)
Expired
Jun 17, 2016, 11:00 AM CDT
In force
32 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Otter Tail County, MN

The radar

The Minneapolis radar (KMPX), 207 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:54 AM CDTHAIL 12 N Wrightstown, MNNICKEL TO QUARTER SIZE HAIL FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WUUS53 KFGF 171528
SVRFGF
MNC111-171600-
/O.NEW.KFGF.SV.W.0040.160617T1528Z-160617T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1028 AM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 1100 AM CDT

* AT 1028 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEER
  CREEK... OR 30 MILES NORTH OF ALEXANDRIA...MOVING EAST AT 40 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WRIGHTSTOWN AROUND 1035 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4635 9546 4636 9516 4628 9515 4611 9515
      4611 9540
TIME...MOT...LOC 1528Z 268DEG 33KT 4632 9530 

HAIL...1.50IN
WIND...60MPH
 
$$

TG
2 follow-up statements
681 
WWUS53 KFGF 171548
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1048 AM CDT FRI JUN 17 2016

MNC111-171600-
/O.CON.KFGF.SV.W.0040.000000T0000Z-160617T1600Z/
OTTER TAIL MN-
1048 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN OTTER TAIL COUNTY...

AT 1046 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
WRIGHTSTOWN... OR 27 MILES NORTHWEST OF LONG PRAIRIE...MOVING EAST
AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. AT 1035 AM...QUARTER SIZE HAIL WAS REPORTED
         5 MILES EAST OF NEW YORK MILLS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN OTTER TAIL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4636 9516 4628 9515 4611 9515 4611 9531
      4635 9532
TIME...MOT...LOC 1546Z 269DEG 20KT 4631 9519 

HAIL...1.50IN
WIND...60MPH
 
$$

TG
339 
WWUS53 KFGF 171600
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1100 AM CDT FRI JUN 17 2016

MNC111-171609-
/O.EXP.KFGF.SV.W.0040.000000T0000Z-160617T1600Z/
OTTER TAIL MN-
1100 AM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL COUNTY
WILL EXPIRE AT 1100 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4636 9516 4628 9515 4611 9515 4611 9531
      4635 9532
TIME...MOT...LOC 1557Z 268DEG 33KT 4631 9519 

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:53 AM CDT, 35 minutes earlier.

Area forecast discussion, Jun 17, 9:53 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
953 AM CDT FRI JUN 17 2016

.UPDATE...
Issued at 950 AM CDT Fri Jun 17 2016

Continue to adjust pops to account for track of severe squall
line propagating across nw-west central MN. Also increased winds
in high wind warning area as wake low propagates eastward behind
squall line.

UPDATE Issued at 615 AM CDT Fri Jun 17 2016

Current radar showing three cells associated with storm what has
moved along the I 94 corridor throughout the night now moving into
western FA, with northernmost cell intensifying. Cells have been
moving along tight Theta e gradient and now shifting northeast
along the gradient. More development now beginning along SFC
trough from Kittson Co southwest into Devils Lake. Will increase
POPs for northeastern ND and far northwest MN. Per discussion with
SPC, cells are moving into shearless environment and further
eastward expansion of watch is not anticipated although there
certainly will be some strong to severe storms along the boundary
through the mid morning, decreasing in intensity as the move to
the northeast.

&&

.SHORT TERM...(Today and tonight)
Issued at 336 AM CDT Fri Jun 17 2016

Current surface analysis shows a sfc low over central SD with an
inverted trough extended through Devils Lake...roughly aligned
with axis of a theta e ridge. QLCS is moving along the I 94
corridor between Bismarck and Dickinson, progged to be just west
of our FA by 1130Z pending possible acceleration of forward
propagation. While elevated convection, bowing nature of line of
storms indicating wind will be a significant threat as it
approaches SW ND. DCAPEs across southern ND are in the 1300 to
1500 range.  94 mph winds have been reported near Dickinson. Will
bring scattered showers into Valley City around 09Z, keeping POPs
lower north of Highway 2 although experimental HRRR does bring
highest POPs further north than radar trends. Expect to see
eastern ND begin to clear out in the afternoon with line of storms
exiting eastern zones by late afternoon.

For the early morning, there is also a cluster of storms (likely
severe) just north of the international border moving east
northeast and the strongest storms will remain in southern MB,
however will see isolated storms across northeastern ND in the
early morning hours.

SW flow pattern aloft with SFC high pressure over far
northeastern ND should limit precip across the northern FA.
However, a warm front across southeastern SD into southwestern MN
will lift north early Saturday morning with convection forming
across east central SD this evening. NAM dry with this system but
does bring precip across the north after 09Z with a short wave
moving out of eastern MT into the northern valley Sat morning. GFS
this evening shows more pronounced warm frontal boundary
stretching from SFC low over s central SD through Grant Co MN and
into Otter Tail Co, with convection significantly further north
than NAM shows. Northern two thirds of CWA is dry with northeast
SFC flow, however expands north into the Grand Forks and Thief
River Falls areas by 12Z. Deep layer shear in vcnty of sfc
boundary only in the 20 to 30 kt range with best shear well to the
west in central and western ND. Overall GFS better represents SREF
for tonight and will use model blend for overnight period. As
Scattered storms will increase from south to north on Saturday as
the boundary lifts northward.

.LONG TERM...(Saturday through Thursday)
Issued at 336 AM CDT Fri Jun 17 2016

Saturday night into Sunday evening...A boundary along the
international border will be the focus for more convection as a SFC
low moves quickly across ND Sat night into Sun afternoon. Primary
threat for convection Sat night will be along and north of the
international border. Deep layer shear should be much higher (40
to 50 knots), mainly north of Hwy 2 along the boundary, and a few
strong or severe thunderstorms are possible mainly after midnight.
SPC Day 2 has a slight risk for northern tier of counties along
warm frontal boundary and Day 3 has a slight risk for storms
developing ahead of cold FROPA Sunday afternoon. NAM PWAT values
for the 06Z to 12Z timeframe continue to be in the 1.8 to 1.9 inch
range along the international border. HPC Day 3 Excessive Rainfall
is in a slight risk for exceeding FFG late Sat night. Strong warm
advection into the warm sector on Sunday will result in daytime
highs in the 80s, close to 90 across the far south, with Monday
highs falling into the mid 70s behind Sunday's cold FROPA.
Clearing skies Monday night and cooler air will bring overnight
lows in the mid 50s.

Monday-Thursday...Northwest flow pattern will develop as mid/upper
ridging amplifies across the Rockies, leading to relatively dry
weather with seasonable temps.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 622 AM CDT Fri Jun 17 2016

Primary aviation concern this morning will be convection along a
surface boundary extending from NW Minnesota to the
southwest through Devils Lake. DVL will see morning convection
dissipating by late morning while GFK and TVF will see cells to
the north and northwest, with some storms over GFK possible by
13Z. FAR and BJI may see storms late in the afternoon but
confidence too low to mention in TAFs at this time. Expect VFR
conds outside of storms.

&&

.FGF Watches/Warnings/Advisories...
ND...High Wind Warning until 11 AM CDT this morning for NDZ016-027.

MN...High Wind Warning until 11 AM CDT this morning for MNZ001-007-
     008-013>015.

&&

UPDATE...Voelker
SHORT TERM...Speicher
LONG TERM...Makowski/Speicher
AVIATION...Speicher
Hazardous weather outlook, Jun 17, 5:17 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
517 AM CDT FRI JUN 17 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-181030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
517 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG AND POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA THIS
MORNING. THUNDERSTORMS ARE DEVELOPING ALONG A TROUGH OF LOW
PRESSURE ACROSS CENTRAL AND NORTHEAST NORTH DAKOTA. THE STORMS
WILL MOVE INTO EASTERN NORTH DAKOTA BY EARLY MORNING. THERE IS A
RISK OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT,
ESPECIALLY ALONG INTERSTATE 94 AND ALONG THE INTERNATIONAL BORDER.
MORE STORMS MAY DEVELOP LATE TONIGHT, WITH THE MAIN THREAT FOR
NOCTURNAL SEVERE STORMS BEING SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CONTINUATION OF AN ACTIVE PATTERN IS EXPECTED THROUGH THE
WEEKEND, WITH A SLIGHT RISK FOR SEVERE STORMS LATE SATURDAY NIGHT
THROUGH SUNDAY. THE THREAT IS MAINLY ALONG THE INTERNATIONAL
BORDER SATURDAY NIGHT AND EAST OF THE VALLEY ON SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

SPEICHER

In the hours before

Local storm report, Jun 17, 10:13 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1013 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     1 S VOSS                48.28N 97.46W
06/17/2016                   WALSH              ND   CO-OP OBSERVER

            FOUR BOX ELDER TREES UPROOTED. 2.28 INCHES OF RAIN. ND
            ARB OBSERVER REPORT. TIME ESTIMATED BASED ON RADAR.

&&

JKAISER
Local storm report, Jun 17, 10:15 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1015 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     TSTM WND DMG     FORDVILLE               48.22N 97.79W
06/17/2016                   WALSH              ND   PUBLIC

            TREE SNAPPED OFF AT THE BASE. FORDVILLE SCALE HOUSE BLOWN
            DOWN.

&&

JKAISER
Local storm report, Jun 17, 10:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1017 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      4 W GRAFTON             48.42N 97.49W
06/17/2016                   WALSH              ND   EMERGENCY MNGR

            HEAVY RAINS PRODUCED FLOODED FIELDS AND FARM ACCESS ROADS
            ACROSS SEVERAL TOWNSHIPS IN CENTRAL AND EASTERN WALSH
            COUNTY.

&&

JKAISER
Local storm report, Jun 17, 10:19 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1019 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      2 SW DRAYTON            48.54N 97.21W
06/17/2016                   PEMBINA            ND   EMERGENCY MNGR

            INTERSTATE 29 NEAR DRAYTON TEMPORARILY CLOSED DUE TO
            FLOODED TRAFFIC LANES.

&&

JKAISER
Local storm report, Jun 17, 10:21 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1021 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND DMG     1 W DRAYTON             48.56N 97.20W
06/17/2016                   PEMBINA            ND   EMERGENCY MNGR

            SEMI BLOWN OFF THE INTERSTATE.

&&

JKAISER
Local storm report, Jun 17, 10:24 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1024 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     TSTM WND DMG     SHARON                  47.60N 97.90W
06/17/2016                   STEELE             ND   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AROUND TOWN. TIME ESTIMATED
            BASED ON RADAR.

&&

JKAISER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:55 AM CDTSpecial Weather StatementFGFKittson35 min
Jun 17, 5:08 AM CDTSevere Thunderstorm WarningFGFKittson22 min
Jun 17, 5:22 AM CDTSevere Thunderstorm WarningFGFKittson, Roseau53 min
Jun 17, 6:40 AM CDTSpecial Weather StatementFGFLake of the Woods35 min
Jun 17, 7:33 AM CDTSevere Thunderstorm WarningFGFMarshall, Polk57 min
Jun 17, 7:53 AM CDTFlash Flood WarningFGFKittson, Marshall7 hr
Jun 17, 8:15 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Kittson, Marshall, Pennington, Polk and 2 more60 min
Jun 17, 8:16 AM CDTAreal Flood AdvisoryFGFPolk74 min
Jun 17, 8:39 AM CDTSpecial Weather StatementFGFBecker, Clay51 min
Jun 17, 8:52 AM CDTSpecial Weather StatementFGFLake of the Woods38 min
Jun 17, 8:55 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Otter Tail65 min
Jun 17, 8:59 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more61 min
Jun 17, 9:03 AM CDTHigh Wind WarningFGFMarshall, Pennington, Polk, Red Lake110 min
Jun 17, 9:05 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Hubbard, Mahnomen, Norman, Polk55 min
Jun 17, 9:46 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods44 min
Jun 17, 9:51 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 1 more54 min
Jun 17, 9:52 AM CDTSpecial Weather StatementFGFPolk38 min
Jun 17, 10:32 AM CDTSpecial Weather StatementFGFMahnomen, Norman, Pennington, Polk, Red Lake43 min
Jun 17, 11:46 AM CDTRiver Flood WarningFGFKittson10 days
Jun 17, 11:49 AM CDTSpecial Weather StatementFGFOtter Tail41 min
Jun 17, 11:50 AM CDTSpecial Weather StatementFGFHubbard40 min
Jun 17, 11:56 AM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail64 min
Jun 17, 12:26 PM CDTSpecial Weather StatementFGFGrant34 min
Jun 17, 1:00 PM CDTSpecial Weather StatementFGFGrant, Otter Tail, Wadena60 min
Jun 17, 1:18 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wadena57 min
Jun 17, 2:25 PM CDTSpecial Weather StatementFGFDouglas65 min
Jun 17, 3:34 PM CDTRiver Flood WatchFGFKittson6 days

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.